Alert archive / Georgia / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 53, NWS Tallahassee, FL

June 5, 2007Thomas County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 5, 2007, 6:21 PM EDT for Thomas County, Georgia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2007, 6:21 PM EDT (22:21 UTC)
Expired
Jun 5, 2007, 7:00 PM EDT
In force
39 min
Issued by
NWS Tallahassee, FL
Area
Counties, with a storm outline in the text

County Thomas County, GA

The radar

The Tallahassee radar (KTLH), 56 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 1:24 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.4 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2007-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1038 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2007-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1038 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
554 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 052223
SVRTAE
GAC275-052300-
/O.NEW.KTAE.SV.W.0053.070605T2221Z-070605T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
621 PM EDT TUE JUN 5 2007

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN THOMAS COUNTY IN SOUTH CENTRAL GEORGIA...

* UNTIL 700 PM EDT

* AT 617 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR METCALF...OR ABOUT 9 MILES
  SOUTH OF THOMASVILLE...AND MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL SOUTHEASTERN THOMAS COUNTY AT 640 PM EDT

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN 
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE 
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. 
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3079 8376 3077 8375 3067 8375 3067 8393
      3068 8395 3068 8399 3072 8401 3074 8399
      3078 8397

$$

85-GIBBS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 5:55 PM EDT, 26 minutes earlier.

Area forecast discussion, Jun 5, 5:55 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
555 PM EDT TUE JUN 5 2007

...SEVERE THUNDERSTORMS WATCH #348 IN EFFECT UNTIL 8 PM EDT FOR ALL
SOUTHWEST AND SOUTH-CENTRAL GEORGIA COUNTIES...

ACTIVE AFTERNOON CONTINUES ACROSS MAINLY FL BIG BEND AND GA ZONES.
AT UPPER LEVELS...LARGE SCALE TROUGH ACROSS SE WITH SERIES OF VORT
MAXES ROTATING AROUND BASE. ONE VORT MAX (PER RUC) MOVING THRU
WCNTRL GA AND H5 50 KT JET ACROSS N FLA. S OF VORT...WLY H5 FLOW
AIDING DEEP LYR SHEAR. AT SURFACE...MSAS SHOWS SURFACE TROUGH FROM
CNTRL NC SWWD THRU NRN GA AND INTO SE ALA. EARLIER OUTFLOW BOUNDARY
SET UP FROM NRN FL THRU WRN GA WITH STORMS DEVELOPING SOUTH OF
BOUNDARY/OUTFLOW AIDED BY ABUNDANT LOW LEVEL MOISTURE AND GOOD
INSTABILITY. LIGHTER SLY FLOW ALLOWED SEA BREEZE TO DEVELOP AND MOVE
INLAND. UNIDIRECTIONAL FLOW ESPECIALLY AT LOWER LEVELS FAVORING
SPLITTING CELLS AND INCREASE CHANCES OF LARGE HAIL AS CLEARLY SEEN
EARLIER IN VCNTY OF LEON AND GADSDEN COUNTIES. SEVERAL PEOPLE IN NE
LEON/NE JEFFERSON REPORTED SEEING FUNNEL CLOUD AT THE SAME TIME
AREA RADAR SHOWED AMPLE ROTATION AND GATE TO GATE SHEAR
NECESSITATING A TORNADO WARNING.

ACTIVE CONVECTION SEEMS A GOOD BET FOR AT LEAST A FEW HOURS...
ESPECIALLY OVER GA ZONES AND WILL BE MONITORED JUSTIFYING THE SVR
TSTM WATCH.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.

&&

BLOCK
Hazardous weather outlook, Jun 5, 5:00 AM EDT, 13 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
500 AM EDT TUE JUN 5 2007

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-061000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
500 AM EDT TUE JUN 5 2007 /400 AM CDT TUE JUN 5 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ALABAMA...FLORIDA...SOUTH CENTRAL GEORGIA...SOUTHWEST GEORGIA AND
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

A MID LEVEL IMPULSE APPROACHING THE AREA WILL COMBINE WITH
AFTERNOON SEABREEZES AND A MODERATELY UNSTABLE ATMOSPHERE TO
PRODUCE SCATTERED THUNDERSTORMS FROM LATE THIS MORNING THROUGH THE
EVENING. INSTABILITY AND SHEAR PROFILES INDICATE THE POTENTIAL FOR
A FEW OF THESE STORMS TO BE STRONG TO POSSIBLY SEVERE. FOR THESE
REASONS MUCH OF THE FORECAST AREA IS NOW UNDER A SLIGHT RISK OF
SEVERE THUNDERSTORMS THROUGH THIS EVENING. THE MAIN THREAT FROM
ANY STRONGER STORMS WILL BE DAMAGING STRAIGHT LINE WINDS AND LARGE
HAIL.

MODERATE SOUTHWEST FLOW THIS AFTERNOON WILL RESULT IN A HIGH RISK
OF RIP CURRENTS ALONG THE COAST OF THE FLORIDA PANHANDLE AND BIG
BEND.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL
RETURN TO THE AREA LATE IN THE WEEK INTO THE WEEKEND.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

CAMP

In the hours before

Special weather statement, Jun 5, 3:45 PM EDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
345 PM EDT TUE JUN 5 2007

GAZ158-052015-
THOMAS-
345 PM EDT TUE JUN 5 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR THOMAS COUNTY...

* UNTIL 415 PM EDT

AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTHWEST OF THOMASVILLE...MOVING
NORTHEAST AT 35 MPH.

THIS STORM WILL BE NEAR...
  BOSTON BY 400 PM EDT.
  5 MILES SOUTHEAST OF PAVO BY 410 PM EDT.

WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH
MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

8-JAMSKI
Special weather statement, Jun 5, 5:02 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
502 PM EDT TUE JUN 5 2007

GAZ156-157-052130-
DECATUR-GRADY-
502 PM EDT TUE JUN 5 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR DECATUR AND GRADY
COUNTIES...

* UNTIL 530 PM EDT

AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BAINBRIDGE...MOVING EAST AT 30 MPH.

THIS STORM WILL BE NEAR...
  4 MILES NORTH OF WHIGHAM BY 525 PM EDT.

PEA TO DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH
THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

8-JAMSKI
Special weather statement, Jun 5, 5:36 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
536 PM EDT TUE JUN 5 2007

GAZ120-122-052200-
QUITMAN-RANDOLPH-
536 PM EDT TUE JUN 5 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR QUITMAN AND RANDOLPH
COUNTIES...

* UNTIL 600 PM EDT

AT 533 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES EAST OF GEORGETOWN...MOVING EAST AT 30
MPH.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH
MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

8-JAMSKI
Special weather statement, Jun 5, 5:49 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
549 PM EDT TUE JUN 5 2007

GAZ126-127-052215-
LEE-WORTH-
549 PM EDT TUE JUN 5 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR NORTHEAST LEE AND
EXTREME NORTHERN WORTH COUNTIES...

* UNTIL 615 PM EDT

AT 546 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES NORTHEAST OF LEESBURG...MOVING EAST AT
25 MPH.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

8-JAMSKI
Special weather statement, Jun 5, 5:59 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
559 PM EDT TUE JUN 5 2007

GAZ158-052230-
THOMAS-
559 PM EDT TUE JUN 5 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR THOMAS COUNTY...

* UNTIL 630 PM EDT

AT 556 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF THOMASVILLE...MOVING EAST AT
30 MPH.

PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING WINDS OF 30 TO 40 MPH...TORRENTIAL
DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING
AREAS...AND IS ALSO PRODUCING NEARLY FREQUENT CLOUD TO GROUND
LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

85-GIBBS
Special weather statement, Jun 5, 6:20 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
620 PM EDT TUE JUN 5 2007

GAZ126>128-052315-
LEE-TURNER-WORTH-
620 PM EDT TUE JUN 5 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR EASTERN LEE...TURNER
AND NORTHERN WORTH COUNTIES...

* UNTIL 715 PM EDT

AT 613 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS OVER EASTERN LEE COUNTY AND NORTHERN WORTH
COUNTIES...MOVING EAST AT 25 TO 30 MPH.

DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS.

THESE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND ARE
ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

8-JAMSKI

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 5:18 PM EDTSevere Thunderstorm WarningTAEDecatur, Grady42 min
Jun 5, 7:32 PM EDTSevere Thunderstorm WarningTAETurner, Worth43 min
Jun 5, 7:47 PM EDTSevere Thunderstorm WarningTAEEarly43 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.